Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 173, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 21, 2011, 12:52 PM EDT for 4 counties in New York. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 12:52 PM EDT (16:52 UTC)
- Expired
- Aug 21, 2011, 1:32 PM EDT
- In force
- 40 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Albany County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY
The radar
The Albany radar (KENX), 23 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 12:54 PM EDT | TSTM WND DMG | 5 Nne Albany, NY | TREE DOWN ON WIRES. POWER OUTAGES. |
| Aug 21, 1:05 PM EDT | TSTM WND DMG | 3 S Cohoes, NY | TREES AND WIRES DOWN. POWER OUTAGES. |
| Aug 21, 1:15 PM EDT | TSTM WND DMG | 2 Ne Cohoes, NY | TREE DOWN. |
| Aug 21, 1:15 PM EDT | TSTM WND GST 0 | 2 Ne Cohoes, NY | TREE DOWN. |
| Aug 21, 1:15 PM EDT | NON-TSTM WND DMG | 2 Ne Cohoes, NY | TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.9 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
198 WUUS51 KALY 211652 SVRALY NYC001-083-091-093-211745- /O.NEW.KALY.SV.W.0173.110821T1652Z-110821T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 1252 PM EDT SUN AUG 21 2011 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... ALBANY COUNTY IN EAST CENTRAL NEW YORK... RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... EXTREME SOUTHEASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK... * UNTIL 145 PM EDT * AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VOORHEESVILLE...OR 7 MILES WEST OF DELMAR...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SELKIRK BY 100 PM EDT... GUILDERLAND...DELMAR AND CASTLETON-ON-HUDSON BY 105 PM EDT... COLONIE AND ALBANY BY 110 PM EDT... LOUDONVILLE...RENSSELAER...EAST GREENBUSH AND NASSAU BY 115 PM EDT... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV. LAT...LON 4244 7399 4268 7411 4289 7349 4252 7334 TIME...MOT...LOC 1652Z 233DEG 24KT 4262 7396 $$ WASULA
1 follow-up statement
816 WWUS51 KALY 211732 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 132 PM EDT SUN AUG 21 2011 NYC001-083-091-093-211743- /O.CAN.KALY.SV.W.0173.000000T0000Z-110821T1745Z/ SCHENECTADY NY-ALBANY NY-RENSSELAER NY-SARATOGA NY- 132 PM EDT SUN AUG 21 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN SARATOGA...RENSSELAER...ALBANY AND EXTREME SOUTHEASTERN SCHENECTADY COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED EAST OF THE AREA. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4244 7399 4268 7411 4289 7349 4253 7334 TIME...MOT...LOC 1733Z 233DEG 24KT 4278 7366 $$ TAW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 10:28 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 21, 10:28 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1028 AM EDT SUN AUG 21 2011 .SYNOPSIS... A COLD FRONT WILL APPROACH OUR REGION FROM THE EASTERN GREAT LAKES REGION...AND THE SAINT LAWRENCE RIVER VALLEY...AND CROSS OUR REGION THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD AND ALONG THE FRONT WITH STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. HIGH PRESSURE WILL BEGIN TO BUILD INTO OUR AREA ON MONDAY WITH FAIR AND DRIER WEATHER INTO THE MID WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 10 AM EDT...AN ACTIVE SEVERE WEATHER DAY LOOKS LIKELY THIS AFTERNOON WITH MULTIPLE BANDS OF SHOWERS AND THUNDERSTORMS TO IMPACT THE FORECAST AREA THIS AFTERNOON INTO THE EARLY EVENING. THE INITIAL CONVECTION IS ASSOCIATED WITH A WEAK MID LEVEL VORT MAX AND SOME LOW AND MID LEVEL THERMALS ADVECTION. THE LATEST NAM SHOWS SOME ELEVATED INSTABILITY WITH SHOWALTER VALUES OF 0 TO -2C OVER THE SOUTHERN ADIRONDACK PARK. WE HAVE HAD A FEW STRONG THUNDERSTORMS MOVE ACROSS HERKIMER AND HAMILTON COUNTIES. WE HAVE HAVE RETOOLED THE POP AND WX TRENDS TO ADDRESS THIS THREAT. OUR HIRES WRF BASE REF PRODUCT SEEMS TO HAVE A GOOD HANDLE ON THINGS AT THIS POINT...AND IT SHOWS A RATHER INTENSE LINE OF CONVECTION FORMING TOWARDS 20Z...AND CROSSING THE FORECAST AREA BY 0100Z. THE 12Z KALB SOUNDING SHOWS ONLY 0-6 KM SHEAR VALUES OF 24 KTS NOW...BUT WE EXPECT THE DEEP SHEAR TO INCREASE TO 40-50 KTS BY THE LATE PM WITH A MULTICELL LINE...AND PERHAPS SOME SUPERCELL STRUCTURES WITH MLCAPE/SBCAPES GENERALLY 1000-2000 J/G OVER THE FCST AREA. THE 12Z SOUNDING ALL SHOWS H850-500 LAPSE RATES OF 6.8 C/KM WITH A WET BULB ZERO HEIGHT OF 10.3 KFT. THERE IS LOW-LEVEL VEERING IN THE BOUNDARY LAYER...BUT WITH THE STRONG CYCLONICALLY CURVED MID/UPPER LEVEL JET STREAK APPROACHING LATER TODAY WE BELIEVE THE PRIMARY SEVERE THREAT WILL BE WIND...WITH SOME HAIL. THE LATEST MAGLENTA SEVERE WEATHER INDEX CAME OUT WITH A MAJOR SEVERE WEATHER EVENT POSSIBLE. THIS IS A CONDITIONAL POINT INDEX FROM PAST COMET RESEARCH. HERE ARE THE PARAMETERS INPUTTED: CAPE = 1500 J/KG MAX SOUNDING WINDS = 65 EHI = 1.0 SRH (0-3 KM) = 150 (M/S)2 STORM SPEED = 30 KTS WE WILL CONTINUE TO MONITOR THE MESOSCALE TRENDS. THE ONE LIMITER ON THE AREAL EXTENT OF TODAYS CONVECTION WOULD BE THE CLOUD COVER. THERE BREAKS IN THESE BANDS...AND THE UPPER LEVEL DYNAMICS BECOME MORE IMPRESSIVE BY THE MID PM...INTO THE EARLY EVENING. PREVIOUS NEAR TERM... AS OF 630 AM EDT...MID AND HIGH CLOUDS HAVE OVERSPREAD MUCH OF THE FA AND WERE STARTING TO LOWER AND THICKEN WITH STILL A FEW BREAKS IN THE OVC ACRS FAR SE PTNS OF THE FA. TEMPS AT 6 AM WERE GENERALLY IN THE MID 50S TO LOWER 60S WITH JUST A FEW LIGHT SHOWERS ACROSS FAR NW PTNS OF FA. HAVE MADE VERY FEW CHANGES TO FORECAST WITH THIS UPDATE OTHER THAN TO ADJUST SOME GRIDS TO BETTER FIT CURRENT TRENDS. AREA OF CONVECTION CURRENTLY ACROSS CENTRAL AND WESTERN NY...SHOULD BE ARRIVING ACRS NW THIRD OF FA BTWN 12Z AND 13Z AND CENTRAL THIRD OF FA BTWN 13Z AND 15Z. FAR SE PTN OF FA MAY END UP REMAINING DRY TIL LATE THIS MRNG. FOR TODAY...THERE IS THE POTENTIAL FOR SOME STRONG TO SEVERE THUNDERSTORMS ESPECIALLY FROM MID MORNING THROUGH THIS AFTERNOON AHEAD OF A STRONG COLD FRONT WHICH IS EXPECTED TO DROP SOUTHEAST FROM THE EASTERN GREAT LAKES THIS MORNING REACHING THE HUDSON VALLEY LATE IN THE DAY. ML MUCAPES REACH 1000-2500 J/KG THIS AFTERNOON... H7-H5 LAPSE RATE NOT OVERLY IMPRESSIVE 5.5 TO 6.5 C/KM...0-3 KM HELICITY 100-300 M2/S2 WITH HIGHEST VALUES ON GFS AND NAM TOWARDS 00Z ACROSS THE SE TWO THIRDS OF THE FA...AND CYCLONICALLY CURVED H5 JET OF 60 TO 70 KNOTS MOVING INTO FA INDICATE THAT THE POTENTIAL CERTAINLY EXISTS FOR SEVERE CONVECTION...HOWEVER HEATING AND INSTABILITY MAY BE SIGNIFICANTLY INHIBITED BY CLOUD COVER. WILL CONTINUE TO HIGHLIGHT SLIGHT RISK POTENTIAL IN HWO AND HAVE PLACED ENHANCED WORDING IN THE GRIDS STARTING AROUND 14Z MENTIONING HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. GIVEN HELICITY AND BUFKIT HODOGRAPHS THERE ALSO IS THE POSSIBILITY OF SOME RIGHT TURNING SUPERCELL STORMS PROVIDED ENOUGH INSTABILITY OCCURS AS WELL AS LARGE HAIL WITH WBZ HEIGHTS GENERALLY 9-12 KFT THROUGH THIS AFTERNOON. LOCAL SEVERE WEATHER CHECKLIST POINTS TO POTENTIAL FOR ISOLATED TO CHANCE SVR AT KGFL...KPOU AND KALB WITH POSSIBILITY FOR SOME ROTATION IN CELLS MID TO LATE AFTERNOON. HIRES COMPOSITE REFLECTIVITY ALSO INDICATES THAT THERE MAYBE SEVERAL LINES OF STORMS WITH THE POSSIBILITY FOR TRAINING CELLS ACROSS CWA STARTING LATE THIS MORNING AND NOT ENDING ACROSS EASTERN AREAS UNTIL AROUND MIDNIGHT. THUS THUNDERSTORMS WILL LIKELY LINGER THROUGH THIS EVENING ESPECIALLY ACROSS EASTERN AREAS UNTIL THE COLD FRONT HAS CLEARED THE FA. WILL KEEP MENTION OF THUNDER THROUGH AROUND MIDNIGHT WITH ENHANCED WORDING THROUGH MID EVENING AND THEN JUST CHANCE OF SHOWERS AFTER MIDNIGHT. TOTAL RAINFALL AMOUNTS THROUGH THIS EVENING ARE GENERALLY EXPECTED TO BE BETWEEN THREE QUARTERS OF AN INCH AND AN INCH AND A HALF WITH LOCALLY HIGHER AMOUNTS IN TRAINING CELLS. EXPECT HIGHS TODAY TO BE IN THE MID 70S TO LOWER 80S WITH LOWS TONIGHT EXPECTED TO BE IN THE MID 50S TO MID 60S. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... FOR MONDAY INTO MONDAY NIGHT EXPECT HIGH PRESSURE TO BUILD INTO THE REGION AT THE SURFACE FROM THE OHIO VALLEY. HOWEVER UPPER TROUGH WITH SEVERAL VORT LOBES ROTATING AROUND IT AND GOOD COLD POOL ALOFT WILL RESULT IN WIDELY SCATTERED TO SCATTERED SHOWERS MAINLY ACROSS THE NORTHERN HALF OF THE FORECAST AREA THROUGH MONDAY EVENING. THERE ALSO MAYBE SOME LAKE ENHANCEMENT TO THE SHOWERS EAST OF LAKE ONTARIO AS H8 TEMPS COOL TO +6 TO +8 C BY TUESDAY MORNING. EXPECT HIGHS ON MONDAY TO BE IN THE UPPER 60S TO UPPER 70S IN MOST PLACES WITH LOWS MONDAY NIGHT IN THE LOWER 40S TO LOWER 50S. EXPECT DRY WEATHER TUESDAY AND TUESDAY NIGHT AS A LARGE RIDGE OF HIGH PRESSURE BUILDS ACROSS THE MIDDLE ATLANTIC REGION AND THE NORTHEAST. HIGHS ON TUESDAY ARE EXPECTED TO BE IN THE 70S WITH LOWS TUESDAY NIGHT IN THE MID 40S TO MID 50S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... WED...MODELS IN DECENT AGREEMENT IN HIGH PRESSURE RIDGE TRANSLATING ACROSS THE REGION...WITH GENERALLY FAIR WEATHER...AND NEAR SEASONABLE TEMPERATURES AS MAXES REACH AROUND OR JUST OVER 80 IN VALLEYS...AND MID 70S ACROSS HIGHER ELEVATIONS. WED NT-THU NT...MODELS ALSO CONSISTENT WITH COLD FRONTAL PASSAGE LATE THU AFTERNOON OR EVENING...PRECEDED AND ACCOMPANIED BY SCATTERED SHOWERS/TSTMS. WILL KEEP CHC POPS...MAINLY FOR THE AFTERNOON/EVE HOURS...HIGHEST ACROSS NORTHERN AREAS. TEMPS SHOULD REMAIN A BIT ABOVE SEASONAL LEVELS...WITH MAXES REACHING 80-85 IN VALLEYS...AND 75-80 ACROSS HIGHER ELEVATIONS...AND MINS MAINLY IN THE 50S...EXCEPT LOWER 60S IN VALLEYS. FRI-SAT...UNCERTAINTY INCREASES DURING THIS TIME PERIOD...ESP ACROSS SOUTHERN AREAS AS MOISTURE COULD STREAM NORTHWARD FROM THE SOUTHEAST STATES...DEPENDING ON THE EVENTUAL TRACK/EVOLUTION OF IRENE. FOR NOW...WILL INDICATE FAIR CONDITIONS FRI/FRI NT...THEN SOME CLOUDS AND SLIGHT CHC POPS FOR SAT. TEMPS SHOULD BE NEAR...OR PERHAPS A BIT BELOW SEASONAL LEVELS...WITH MAX TEMPS GENERALLY 75-80 IN VALLEYS...AND 70-75 ACROSS HIGHER ELEVATIONS...WITH MINS MAINLY IN THE 50S FOR VALLEYS...AND 40S ACROSS HIGHER ELEVATIONS. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... A COLD FRONT WILL APPROACH FROM THE GREAT LAKES REGION AND THE ST LAWRENCE RIVER VALLEY LATER THIS AFTERNOON AND EVENING...PRECEDED AND ACCOMPANIED BY SEVERAL BANDS OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE QUITE STRONG. THE FRONT WILL THEN MOVE SOUTH AND EAST OF THE REGION LATE SUNDAY NIGHT. EXPECT MAINLY VFR CONDITIONS UNTIL SHOWERS/TSTMS DEVELOP BY LATE MORNING/EARLY THIS AFTERNOON. IT APPEARS THAT SEVERAL BANDS/LINES OF SHOWERS/TSTMS WILL MOVE ACROSS THE TAF SITES THROUGH THIS EVENING...WHICH WILL LIKELY PRODUCE PERIODS OF MVFR/IFR VSBYS. ADDITIONAL SHOWERS/TSTMS MAY LINGER THROUGH 04Z-06Z/MON...ESP AT KPOU. SOME OF THE TSTMS THIS AFTERNOON/EVENING MAY BE ACCOMPANIED BY STRONG WIND GUSTS...AND HAIL...ALONG WITH BRIEFLY VERY HEAVY RAIN WITH BRIEF REDUCTIONS IN VSBYS. ADDITIONAL MVFR/IFR VSBYS/CIGS MAY DEVELOP ONCE THE RAIN ENDS LATE TONIGHT INTO EARLY MON MORNING...ESPECIALLY IF BREAKS IN THE CLOUDS DEVELOP. THE BEST CHANCE FOR THIS APPEARS TO BE AT KGFL...AND KPOU. HOWEVER...OVERALL CONFIDENCE IN THIS ADDITIONAL FOG/LOW CLOUD DEVELOPMENT LATE TONIGHT IS LOW AT THIS TIME. AS FOR WINDS...EXPECT LIGHT/VARIABLE WINDS TO BECOME MAINLY S/SW BY MID MORNING...AT 5-10 KT...WITH WINDS BECOMING MORE SW/W BY LATE AFTERNOON. WINDS WILL BECOME NW SUN NIGHT...AT LESS THAN 8 KT. WINDS WILL BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY SHOWERS AND TSTMS MAINLY THIS AFTERNOON AND TONIGHT. OUTLOOK... MON...VFR. SLIGHT CHC -SHRA KGFL NORTH. TUE-WED...EARLY AM IFR FOG POSSIBLE. OTHERWISE...VFR WITH NO SIG WX. THU...VFR/MVFR...CHC -SHRA/-TSRA. && .FIRE WEATHER... WET FLAG CONDITIONS ARE EXPECTED THROUGH THIS EVENING... A COLD FRONT WILL APPROACH OUR REGION FROM THE GREAT LAKES EARLY THIS MORNING AND CROSS OUR REGION THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD AND ALONG THE FRONT WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE FROM LATER THIS MORNING THROUGH THIS EVENING. HIGH PRESSURE WILL BEGIN TO BUILD INTO OUR AREA ON MONDAY. RELATIVE HUMIDITY VALUES WILL ONLY DROP TO 50 TO 70 PERCENT TODAY...RECOVER TO 85 TO 100 PERCENT TONIGHT AND DROP TO 35 TO 65 PERCENT ON MONDAY. WINDS WILL BE SOUTH TO SOUTHWEST AT 5 TO 15 MPH WITH GUSTS UP TO 25 MPH TODAY EXCEPT HIGHER GUSTS POSSIBLE IN THUNDERSTORMS...BECOMING NORTHWEST AT 5 TO 10 MPH AFTER MIDNIGHT TONIGHT...AND NORTHWEST AT 10 TO 15 MPH WITH GUSTS 25 TO 30 MPH ON MONDAY. && .HYDROLOGY... FOR TODAY THROUGH THIS EVENING...THE POSSIBILITY EXISTS FOR US TO PICK UP ANOTHER WIDESPREAD THREE QUARTERS OF AN INCH TO AN INCH AND A HALF OF RAIN WITH LOCALLY HIGHER AMOUNTS IN AREAS WHICH HAVE A PROLONGED PERIOD OF CONVECTION. TRAINING OF THUNDERSTORM CELLS IS POSSIBLE AS SEVERAL LINES OF CONVECTION ARE POSSIBLE WITH THE LINES ADVANCING EAST AS THE INDIVIDUAL CELLS MOVE FROM SOUTHWEST TO NORTHEAST AT 30 TO 40 MPH. PWATS INCREASE TO 1.3 TO 1.7 INCHES THIS AFTERNOON WHICH ALSO INDICATES THE POTENTIAL FOR SOME HEAVY RAINFALL. WHILE THIS AMOUNT OF RAIN IS NOT EXPECTED TO HAVE A MAJOR IMPACT ON MOST RIVER BASINS...IT MAY BE ENOUGH TO RESULT IN PONDING OF WATER ON ROADWAYS AND FLOODING OF POORLY DRAINED LOW LYING AREAS AS WELL AS RESULT IN SIGNIFICANT RISES ON CREEKS AND STREAMS. DRIER WEATHER IS EXPECTED FROM MONDAY THROUGH WEDNESDAY WITH JUST SOME WIDELY SCATTERED TO SCATTERED SHOWERS MONDAY INTO EARLY MONDAY EVENING MAINLY ACROSS THE NORTHERN MOUNTAINS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...11/WASULA NEAR TERM...11/WASULA SHORT TERM...11 LONG TERM...KL AVIATION...KL/WASULA FIRE WEATHER...11 HYDROLOGY...IAA
Hazardous weather outlook, Aug 21, 10:50 AM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1050 AM EDT SUN AUG 21 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-221100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1050 AM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY THROUGH THIS EVENING. THE THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND AHEAD OF A COLD FRONT WHICH WILL BE MOVING FROM THE EASTERN GREAT LAKES REGION...TO THE HUDSON VALLEY EARLY THIS EVENING...AND MOVE EAST OF WESTERN NEW ENGLAND LATE THIS EVENING. THE THUNDERSTORMS WHICH MAY OCCUR IN SEVERAL LINES HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL AS HEAVY DOWNPOURS WHICH MAY RESULT IN PONDING OF WATER ON ROADWAYS AND FLOODING OF POORLY DRAINED LOW LYING AREAS. THE THUNDERSTORMS ARE EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST AT 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING THROUGH THIS EVENING ACROSS ALL OR PARTS OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. IN ADDITION...SPOTTERS ARE REQUESTED TO SEND MEASURED RAINFALL REPORTS OF 2 INCHES OR MORE AS WELL AS ANY REPORTS OF FLOODING OR NEAR BANKFULL RIVERS OR STREAMS TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE.
In the hours before
Special weather statement, Aug 21, 11:44 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1144 AM EDT SUN AUG 21 2011
NYZ041-048>050-084-211630-
SOUTHERN WASHINGTON NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
1144 AM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 1140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR ROTTERDAM JUNCTION...OR ABOUT OVER SCOTIA...AND MOVING
NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
BURNT HILLS BY 1150 AM EDT
BALLSTON SPA...ROUND LAKE AND 7 MILES SOUTHEAST OF ROCK CITY FALLS BY
NOON EDT
MILTON BY 1205 PM EDT
SARATOGA SPRINGS BY 1215 PM EDT
6 MILES WEST OF GREENWICH BY 1230 PM EDT
RAINFALL RATES MAY APPROACH A HALF AN INCH AN HOUR FROM THIS
THUNDERSTORM.
LAT...LON 4307 7339 4279 7400 4289 7410 4290 7409
4296 7410 4327 7359
TIME...MOT...LOC 1543Z 234DEG 25KT 4291 7397
TAWSpecial weather statement, Aug 21, 11:47 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1147 AM EDT SUN AUG 21 2011
NYZ058-063-064-211630-
WESTERN GREENE NY-WESTERN ULSTER NY-EASTERN ULSTER NY-
1147 AM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM IN
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 1145 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR WEST SHOKAN...OR ABOUT 14 MILES NORTHEAST OF
GRAHAMSVILLE...AND MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
OLIVEBRIDGE BY 1155 AM EDT
MOUNT TREMPER BY NOON EDT
KENNETH L WILSON CAMPGROUND BY 1205 PM EDT
WOODSTOCK AND WEST HURLEY BY 1210 PM EDT
SAUGERTIES BY 1225 PM EDT
RAINFALL AMOUNTS MAY RANGE FROM A QUARTER OF AN INCH TO AN INCH FROM
THIS THUNDERSTORM.
LAT...LON 4197 7447 4224 7404 4217 7404 4216 7400
4217 7400 4212 7391 4209 7393 4207 7392
4206 7394 4201 7394 4182 7434
TIME...MOT...LOC 1547Z 234DEG 25KT 4195 7431
TAWSpecial weather statement, Aug 21, 12:14 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1214 PM EDT SUN AUG 21 2011
NYZ048>051-211700-
WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-WESTERN ALBANY NY-
SOUTHERN SARATOGA NY-
1214 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM IN
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR ROTTERDAM JUNCTION...OR ABOUT OVER SCOTIA...AND MOVING
NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
GLENVILLE AND SCOTIA BY 1220 PM EDT
EAST GLENVILLE AND ALPLAUS BY 1225 PM EDT
BURNT HILLS BY 1230 PM EDT
ROUND LAKE BY 1245 PM EDT
RAINFALL RATES MAY REACH A HALF AN INCH AN HOUR.
LAT...LON 4284 7420 4290 7409 4296 7409 4306 7395
4291 7377 4274 7408
TIME...MOT...LOC 1614Z 230DEG 22KT 4287 7405
TAWSpecial weather statement, Aug 21, 12:17 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1217 PM EDT SUN AUG 21 2011
NYZ048-049-051-052-211645-
WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-WESTERN ALBANY NY-
EASTERN ALBANY NY-
1217 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM IN
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR BERNE...OR ABOUT 13 MILES SOUTHWEST OF ROTTERDAM...AND
MOVING NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
ALTAMONT INCLUDING THE FAIR GROUNDS BY 1225 PM EDT
VOORHEESVILLE BY 1230 PM EDT
GUILDERLAND AND ROTTERDAM BY 1240 PM EDT
COLONIE...SCHENECTADY...6 MILES SOUTH OF NISKAYUNA AND 7 MILES WEST
OF LOUDONVILLE BY 1245 PM EDT
RAINFALL AMOUNTS MAY APPROACH A HALF AN INCH AN HOUR.
LAT...LON 4266 7417 4272 7416 4286 7390 4278 7382
4279 7376 4282 7373 4278 7369 4278 7368
4269 7371 4267 7373 4252 7412 4261 7420
TIME...MOT...LOC 1617Z 237DEG 21KT 4265 7408
TAWSpecial weather statement, Aug 21, 12:24 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1224 PM EDT SUN AUG 21 2011 NYZ060-061-063>066-211700- WESTERN ULSTER NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY- EASTERN DUTCHESS NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY- 1224 PM EDT SUN AUG 21 2011 ...A STRONG THUNDERSTORM IN ULSTER COUNTY IN EAST CENTRAL NEW YORK... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... AT 1222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR LAKE KATRINE...OR ABOUT OVER RHINEBECK...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... RED HOOK AND SAUGERTIES BY 1230 PM EDT CLERMONT BY 1245 PM EDT LIVINGSTON BY 1255 PM EDT ANCRAM BY 100 PM EDT RAINFALL RATES MAY APPROACH A HALF AN INCH IN AN HOUR. LAT...LON 4224 7368 4205 7352 4181 7399 4201 7413 TIME...MOT...LOC 1624Z 237DEG 21KT 4199 7392 TAW
Special weather statement, Aug 21, 12:35 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1235 PM EDT SUN AUG 21 2011 NYZ051>054-059-060-211715- WESTERN ALBANY NY-EASTERN ALBANY NY-EASTERN GREENE NY- WESTERN COLUMBIA NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY- 1235 PM EDT SUN AUG 21 2011 ...A STRONG THUNDERSTORM IN ALBANY COUNTY IN EAST CENTRAL NEW YORK... GREENE COUNTY IN EAST CENTRAL NEW YORK... COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR RAVENA...OR ABOUT 11 MILES SOUTH OF DELMAR...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... RAVENA AND NEW BALTIMORE BY 1240 PM EDT SELKIRK BY 1245 PM EDT CASTLETON-ON-HUDSON BY 1250 PM EDT EAST GREENBUSH AND NASSAU BY 100 PM EDT WEST SAND LAKE BY 110 PM EDT AVERILL PARK BY 115 PM EDT RAINFALL RATES MAY APPROACH A HALF AN INCH IN AN HOUR. LAT...LON 4275 7360 4256 7343 4235 7390 4250 7404 TIME...MOT...LOC 1635Z 236DEG 24KT 4248 7386 TAW
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:54 AM EDT | Special Weather Statement | ALY | Hamilton | 51 min |
| Aug 21, 9:34 AM EDT | Special Weather Statement | ALY | Hamilton | 41 min |
| Aug 21, 10:34 AM EDT | Special Weather Statement | ALY | Warren | 56 min |
| Aug 21, 11:14 AM EDT | Special Weather Statement | ALY | Saratoga, Washington | 61 min |
| Aug 21, 11:25 AM EDT | Special Weather Statement | ALY | Schenectady | 35 min |
| Aug 21, 11:28 AM EDT | Special Weather Statement | ALY | Warren | 47 min |
| Aug 21, 11:44 AM EDT | Special Weather Statement | ALY | Saratoga | 46 min |
| Aug 21, 11:47 AM EDT | Special Weather Statement | ALY | Ulster | 43 min |
| Aug 21, 12:14 PM EDT | Special Weather Statement | ALY | Schenectady | 46 min |
| Aug 21, 12:17 PM EDT | Special Weather Statement | ALY | Albany | 28 min |
| Aug 21, 12:24 PM EDT | Special Weather Statement | ALY | Columbia | 36 min |
| Aug 21, 12:28 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Ulster | 62 min |
| Aug 21, 12:35 PM EDT | Special Weather Statement | ALY | Albany | 40 min |
| Aug 21, 12:57 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 63 min |
| Aug 21, 1:04 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 56 min |
| Aug 21, 1:14 PM EDT | Flash Flood Warning | ALY | Dutchess | 104 min |
| Aug 21, 1:21 PM EDT | Tornado Warning | ALY | Dutchess | 39 min |
| Aug 21, 1:30 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 60 min |
| Aug 21, 1:59 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 61 min |
| Aug 21, 3:52 PM EDT | Special Weather Statement | ALY | Saratoga, Washington | 38 min |
| Aug 21, 4:23 PM EDT | Special Weather Statement | ALY | Warren | 37 min |
| Aug 21, 4:33 PM EDT | Special Weather Statement | ALY | Columbia | 27 min |
| Aug 21, 4:50 PM EDT | Flash Flood Warning | ALY | Warren | 3 hr |
| Aug 21, 4:52 PM EDT | Special Weather Statement | ALY | Warren | 23 min |
| Aug 21, 4:56 PM EDT | Special Weather Statement | ALY | Columbia | 34 min |
| Aug 21, 5:03 PM EDT | Special Weather Statement | ALY | Washington | 27 min |
| Aug 21, 5:05 PM EDT | Special Weather Statement | ALY | Warren | 25 min |
| Aug 21, 5:34 PM EDT | Special Weather Statement | ALY | Washington | 26 min |
| Aug 21, 5:48 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 22 min |
| Aug 21, 5:54 PM EDT | Special Weather Statement | ALY | Albany | 36 min |
| Aug 21, 5:56 PM EDT | Special Weather Statement | ALY | Ulster | 34 min |
| Aug 21, 6:08 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 67 min |
| Aug 21, 6:09 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene, Ulster | 39 min |
| Aug 21, 6:25 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 65 min |
| Aug 21, 6:33 PM EDT | Special Weather Statement | ALY | Dutchess | 42 min |
| Aug 21, 6:38 PM EDT | Special Weather Statement | ALY | Warren | 22 min |
| Aug 21, 6:56 PM EDT | Special Weather Statement | ALY | Dutchess | 34 min |
| Aug 21, 6:59 PM EDT | Special Weather Statement | ALY | Saratoga | 31 min |
| Aug 21, 7:27 PM EDT | Special Weather Statement | ALY | Schenectady | 33 min |
| Aug 21, 7:29 PM EDT | Areal Flood Advisory | ALY | Columbia, Rensselaer | 3 hr |
| Aug 21, 7:40 PM EDT | Special Weather Statement | ALY | Washington | 35 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.